Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 235, NWS Louisville, KY

May 12, 2011Cumberland County, Monroe County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 12, 2011, 7:43 PM CDT for Cumberland County, Monroe County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2011, 7:43 PM CDT (00:43 UTC)
Expired
May 12, 2011, 8:15 PM CDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Cumberland County, KY, Monroe County, KY

The radar

The Nashville radar (KOHX), 100 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-483 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WUUS53 KLMK 130043
SVRLMK
KYC057-171-130115-
/O.NEW.KLMK.SV.W.0235.110513T0043Z-110513T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
743 PM CDT THU MAY 12 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 815 PM CDT

* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR TOMPKINSVILLE...MOVING EAST
  AT 25 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
  WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  TOMPKINSVILLE...
  PERSIMMON...
  OTIA AND BLYTHE...
  MESHACK AND VERNON...
  CLOYDS LANDING AND JUDIO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3662 8563 3662 8575 3663 8577 3677 8580
      3684 8561 3683 8559 3685 8559 3689 8545
      3662 8534 3661 8551
TIME...MOT...LOC 0041Z 259DEG 16KT 3670 8567
WIND...HAIL 60MPH 0.88IN

$$

DK
2 follow-up statements
009 
WWUS53 KLMK 130106
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM CDT THU MAY 12 2011

KYC057-171-130115-
/O.CON.KLMK.SV.W.0235.000000T0000Z-110513T0115Z/
CUMBERLAND KY-MONROE KY-
806 PM CDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EASTERN MONROE AND WESTERN CUMBERLAND COUNTIES...

AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MESHACK...MOVING EAST
AT 20 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  ARAT AND STALCUP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3662 8558 3679 8567 3684 8561 3683 8559
      3685 8559 3689 8545 3662 8534 3661 8548
TIME...MOT...LOC 0106Z 259DEG 16KT 3672 8553
WIND...HAIL 60MPH 0.88IN

$$

DK
561 
WWUS53 KLMK 130118
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
818 PM CDT THU MAY 12 2011

KYC057-171-130127-
/O.EXP.KLMK.SV.W.0235.000000T0000Z-110513T0115Z/
CUMBERLAND KY-MONROE KY-
818 PM CDT THU MAY 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE AND WESTERN
CUMBERLAND COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED SLIGHTLY AND ARE 
NO LONGER SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE 
ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN...WIND GUSTS TO 50 
MPH AND DANGEROUS LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3662 8558 3679 8567 3684 8561 3683 8559
      3685 8559 3689 8545 3662 8534 3661 8548
TIME...MOT...LOC 0106Z 259DEG 16KT 3672 8553

$$

DK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:28 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 12, 6:28 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
728 PM EDT THU MAY 12 2011

...UPDATED AVIATION DISCUSSION...

.MESOSCALE UPDATE...

STORMS HAVE DEVELOPED IN A MODERATELY UNSTABLE ATMOSPHERE AHEAD OF A
MCV OVER NORTHWEST TENNESSEE THAT WAS EJECTED TO THE NORTHEAST BY
EARLY MORNING CONVECTION ACROSS TEXAS. THE STRONGEST FEW CELLS HAVE
MANAGED DIME SIZED HAIL AND WIND GUSTS OVER 40 MPH...ALONG WITH
LOCALLY HEAVY DOWNPOURS. THESE STORMS WILL CONTINUE FOR ANOTHER HOUR
OR TWO UNTIL WE START TO LOSE DAYTIME HEATING AND THE ATMOSPHERE
BEGINS TO STABILIZE. IN THE MEANTIME...WILL UPDATE GRIDS TO NEARLY
CATEGORICAL POPS AHEAD OF THE LINE OF STORMS WEST OF BOWLING GREEN
FOR THE NEXT HOUR...TAPERING THEM OFF SPATIALLY TO THE NORTH AND
TEMPORALLY INTO THE EARLY EVENING HOURS BEFORE COMING TO REST AT A
LOW CHANCE POP FROM MID EVENING THROUGH THE OVERNIGHT. WILL MENTION
LOCALLY HEAVY RAIN.

.SHORT TERM (TONIGHT AND FRIDAY)...

A WEAK WAVE MOVING UP THE OHIO VALLEY ALONG WITH A
NORTHEASTWARD-MOVING MCV OVER WESTERN TENNESSEE THAT ORIGINATED WITH
MORNING CONVECTION IN TEXAS MAY SPARK A FEW THUNDERSTORMS LATE THIS
AFTERNOON INTO EARLY THIS EVENING...AND INDEED A FEW CELLS HAVE
POPPED UP AHEAD OF THE MCV IN WESTERN KENTUCKY AS OF 19Z. WILL KEEP
PRECIPITATION CHANCES LOW THIS EVENING DUE TO THE EXPECTED SCATTERED
NATURE OF THE CONVECTION. ANY ACTIVITY THAT DOES GET GOING SHOULD
BEGIN TO STRUGGLE AND WEAKEN BY MID EVENING...WITH PARTLY TO MOSTLY
CLOUDY SKIES OVERNIGHT. LOWS WILL BE IN THE MID 60S.

ON FRIDAY AN UPPER LOW WILL MOVE FROM KANSAS TO MISSOURI WHILE ITS
SURFACE TROF ADVANCES TO THE GREAT LAKES AND OHIO VALLEY. THOUGH WE
COULD SEE SOME SCATTERED STORMS IN THE MORNING...CHANCES WILL
INCREASE IN THE AFTERNOON WITH BETTER INSTABILITY AND THE APPROACH
OF THE TROF FROM THE WEST. WITH ADDED CLOUDS AND SHOWERS PLUS THE
UPPER TROF HIGH TEMPS SHOULD BE COOLER...AROUND 80 DEGREES.

.LONG TERM (FRIDAY NIGHT - THURSDAY)...

AN UNUSUALLY EXTENDED COOL PERIOD FOR MID MAY IS EXPECTED TO DEVELOP
SUNDAY AND CONTINUE THROUGH WEDNESDAY OF NEXT WEEK. FOR MID MAY OUR
AVERAGE HIGHS FOR THIS TIME OF YEAR AVERAGED AROUND 75.
HOWEVER...TEMPERATURES FOR EACH OF THESE FOUR DAYS MENTIONED ABOVE
WILL LIKELY REMAIN IN THE 60S...POSSIBLY THE LOWER 60S FOR A COUPLE
OF THESE DAYS IF LOW CLOUDINESS OR AFTERNOON SHOWERS HOLD SWAY.

THE CULPRIT WILL BE AN UNSEASONABLY DEEP TROUGH THAT IS EXPECTED TO
DEVELOP SUNDAY AND MONDAY FROM THE GREAT LAKES ALL THE WAY TO THE
GULF COAST.

A NEARLY CLOSED 500MB LOW NOW OVER KANSAS WILL SLOWLY MOVE EAST AND
IS FORECAST TO LIE RIGHT OVER THE COMMONWEALTH SATURDAY AFTERNOON.
AHEAD OF THIS CIRCULATION...WEAKLY DIVERGENT UPPER AIR FLOW AND
500MB HEIGHT FALLS WILL BRING AN INCREASING LIKELIHOOD OF SCATTERED
CONVECTION FRIDAY NIGHT AND SATURDAY. FINDING A SPECIFIC IMPULSE OR
TRIGGER FOR ANY CONVECTION WILL BE A CHALLENGE...AND FOR NOW...WILL
INCREASE POPS TO LIKELY FOR THE WHOLE PERIOD OF FRIDAY NIGHT AND
SATURDAY. THESE STORMS WILL NOT BE STRONG...AND MAY BE EPISODIC IN
NATURE...WITH PRECIPITATION AVERAGING PERHAPS AROUND ONE HALF INCH
TO LOCALLY OVER ONE INCH DURING THE TIME PERIOD.

BY LATE SATURDAY...LOW PRESSURE WILL LIE ACROSS EASTERN KENTUCKY.
WINDS WILL BECOME NORTHWESTERLY. VERY COOL AIR ASSOCIATED WITH
CANADIAN HIGH PRESSURE OVER THE UPPER MIDWEST WILL THEN BEGIN TO
FILTER SOUTHWARD BEHIND THIS LOW INTO WESTERN KENTUCKY AND SOUTHERN
ILLINOIS BY LATE IN THE DAY.

FOR THE PERIOD OF SUNDAY THROUGH TUESDAY...ADDITIONAL ENERGY DIVING
SOUTH ACROSS THE MIDWEST WILL HELP DEVELOP A VERY DEEP TROUGH OVER
OUR REGION BY TUESDAY. IN FACT...FORECAST 500MB HEIGHTS OVER THE
GULF STATES ARE EXPECTED TO RANGE FROM 4 TO 5 STANDARD DEVIATIONS
BELOW THE SEASONAL MEAN!

EXPECT MOSTLY CLOUDY SKIES SUNDAY AND MONDAY...ESPECIALLY IN THE
AFTERNOON. ANY CLEARING THAT MAY DEVELOP TOWARDS MORNING WILL
PROBABLY CLOUD OVER PRETTY QUICKLY DURING THE AFTERNOON DUE TO COOL
MID-LEVEL LAPSE RATES. BOTH THE NAM AND THE GFS ADVERTISE A CHANCE
OF SHOWERS DURING THE AFTERNOON AND EVENING HOURS BOTH SUNDAY AND
MONDAY.

LOW TEMPERATURES WILL TEND TO RANGE FROM THE UPPER 40S TO AROUND 50
FOR MONDAY THROUGH WEDNESDAY MORNINGS.

THE PREFERRED ECMWF SHOWS THIS DEEP EASTERN TROUGH CUTTING OFF AND
BECOMING NEARLY STATIONARY ACROSS THE SOUTHERN APPALACHIANS
WEDNESDAY AND THURSDAY. DRIER AIR FROM THE UPPER MIDWEST WILL TEND
TO OVERSPREAD THE LOWER OHIO VALLEY. THIS WILL LIKELY BRING DRY
WEATHER WEDNESDAY AND THURSDAY WITH VARIABLE CLOUDINESS. HIGHS
SHOULD STILL REMAIN IN THE 60S.

&&

.AVIATION (00Z TAF ISSUANCE)...

SHORTWAVES ROTATING AROUND A COMPLEX LOW PRESSURE SYSTEM ACROSS THE
CENTRAL PLAINS WILL COMBINE WITH AMPLE MOISTURE TO BRING SCATTERED
STORMS THIS TAF PERIOD. WITH LOSS OF DAYTIME HEATING...CURRENT LING
MOVING ACROSS CENTRAL KENTUCKY SHOULD WEAKEN. THUS ONLY HAVE VCTS
FOR THE VARIOUS SITES FOR 1-2 HOURS EARLY ON...WITH NO ONE SITE
HAVING A BETTER CHANCE FOR VSBY OR CIG RESTRICTIONS.

GIVEN COOLING EFFECT OF LIGHT RAIN...LIKELY AGAIN WILL SEE SOME
LIGHT VSBY REDUCTIONS AROUND DAYBREAK FRIDAY. THESE SHOULD DISSIPATE
QUICK AS SOUTHWESTERLY FLOW PICKS UP EARLY ON. SHOULD SEE ANOTHER
ROUND OF STORMS DEVELOP BY OR JUST AFTER NOON FROM WEST TO EAST
FRIDAY. TOO EARLY FOR SPECIFICS IN THIS ROUND OF TAFS...SO AGAIN
HAVE GONE WITH VICINITY STORMS FOR THE REST OF THE AFTERNOON.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......13
SHORT TERM.....13
LONG TERM......JSD
AVIATION.......RJS
Hazardous weather outlook, May 12, 2:17 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
317 PM EDT THU MAY 12 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-131930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
317 PM EDT THU MAY 12 2011 /217 PM CDT THU MAY 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED...ESPECIALLY DURING THE
EVENING HOURS. LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL BE THE
MAIN THREATS WITH THESE STORMS. ONE OR TWO OF THE STRONGEST STORMS
COULD PRODUCE SOME BRIEF SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY
MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...ALTHOUGH
BRIEF HEAVY RAINFALL...GUSTY WINDS...AND LIGHTNING WILL BE
POSSIBLE WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

13/JSD

In the hours before

Special weather statement, May 12, 6:01 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
701 PM EDT THU MAY 12 2011

KYZ027-028-053-062-063-073>075-122330-
ALLEN-BARREN-EDMONSON-GRAYSON-HARDIN-HART-LARUE-MONROE-
601 PM CDT THU MAY 12 2011

...THUNDERSTORMS WITH HEAVY RAIN...SMALL HAIL...AND STRONG WINDS...

AT 656 PM EDT/556 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
WEST OF ELIZABETHTOWN TO 9 MILES SOUTHEAST OF SCOTTSVILLE...AND
MOVING EAST...NORTHEAST AT 30 MPH.

HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR DIME SIZE
HAIL...AND STRONG GUSTY WINDS UP TO 45 MPH...ARE EXPECTED WITH THESE
STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  GLASGOW...
  ELIZABETHTOWN...
  SAINT JOHN AND KRAFT...
  ADDINGTON FIELD AIRPORT AND GLASGOW MUNICIPAL AIRPORT...
  ROSEVILLE AND VENTO...
  INDIAN HILLS AND TUNNEL HILLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3664 8617 3664 8619 3695 8617 3705 8612
      3707 8612 3707 8616 3771 8613 3781 8575
      3779 8574 3663 8581 3662 8584
TIME...MOT...LOC 2300Z 251DEG 24KT 3766 8599 3666 8605

DK
Local storm report, May 12, 6:29 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
729 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     CLARKSON                37.49N  86.22W
05/12/2011                   GRAYSON            KY   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN THE LEITCHFIELD AND CLARKSON
            AREAS OF GRAYSON COUNTY.

&&

EVENT NUMBER LMK1100728

RL
Special weather statement, May 12, 6:37 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
737 PM EDT THU MAY 12 2011

INZ089-KYZ023-130015-
HANCOCK-PERRY-
637 PM CDT THU MAY 12 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GRANDVIEW...AND MOVING
NORTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  ADAIR AND PETRI...
  FENN HAVEN AND CANNELTON...
  TROY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3794 8697 3795 8692 3799 8686 3801 8681
      3801 8678 3807 8679 3810 8674 3794 8659
      3782 8690 3785 8692 3788 8691 3789 8693
      3789 8696 3792 8699
TIME...MOT...LOC 2337Z 230DEG 16KT 3791 8688

RS
Special weather statement, May 12, 6:37 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
737 PM EDT THU MAY 12 2011

KYZ028-029-045-053-063-064-074>076-130000-
BARREN-BULLITT-GREEN-HARDIN-HART-LARUE-METCALFE-MONROE-NELSON-
637 PM CDT THU MAY 12 2011

...THUNDERSTORMS WITH HEAVY RAIN...SMALL HAIL...AND STRONG WINDS...

AT 734 PM EDT/634 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
SOUTH OF SHEPHERDSVILLE TO 9 MILES WEST OF TOMPKINSVILLE...AND
MOVING NORTHEAST AT 35 MPH.

HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR DIME SIZE
HAIL...AND STRONG GUSTY WINDS UP TO 45 MPH...ARE EXPECTED WITH THESE
STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TOMPKINSVILLE...
  HODGENVILLE...
  EDMONTON...
  BARDSTOWN...
  DEATSVILLE AND LOTUS...
  LENORE AND CYCLONE...
  LILETOWN AND WITHROW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3663 8594 3789 8577 3796 8544 3763 8548
      3756 8553 3753 8550 3747 8550 3746 8560
      3743 8559 3738 8551 3686 8558 3687 8561
      3679 8559 3663 8561
TIME...MOT...LOC 2337Z 245DEG 37KT 3785 8565 3668 8581

DK
Special weather statement, May 12, 7:06 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM EDT THU MAY 12 2011

KYZ064-075>077-081-130045-
ADAIR-CUMBERLAND-GREEN-METCALFE-MONROE-
706 PM CDT THU MAY 12 2011

...THUNDERSTORMS WITH HEAVY RAIN...AND STRONG WINDS...

AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF EDMONTON TO 8 MILES NORTH OF TOMPKINSVILLE TO 7 MILES NORTH OF RED
BOILING SPRING...AND MOVING NORTHEAST AT 30 MPH.

HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...AND STRONG GUSTY WINDS OF AROUND
40 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TOMPKINSVILLE...
  EDMONTON...
  WILLOW SHADE AND PERSIMMON...
  GRANDVIEW AND LILETOWN...
  EXIE AND MELL...
  WEED AND PICKETT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3663 8591 3680 8579 3684 8579 3685 8574
      3707 8577 3713 8576 3718 8542 3689 8542
      3662 8544 3661 8551
TIME...MOT...LOC 0005Z 256DEG 26KT 3713 8567 3682 8567
          3664 8580

DK
Special weather statement, May 12, 7:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
818 PM EDT THU MAY 12 2011

KYZ026-061-130045-
BUTLER-OHIO-
718 PM CDT THU MAY 12 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND GUSTY WINDS...

AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF POWDERLY...AND MOVING EAST
AT 25 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HAIL UP
TO THE SIZE OF NICKELS...AND GUSTY WINDS OF AROUND 35 TO 45
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PLEASANT HILL AND HUNTSVILLE...
  PROVO AND SILVER CITY...
  SOUTH HILL AND SHULTZTOWN...
  MINING CITY AND LEETOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3732 8682 3711 8673 3710 8691 3712 8691
      3713 8694 3717 8693 3718 8691 3722 8691
      3724 8693 3724 8695 3727 8699
TIME...MOT...LOC 0018Z 258DEG 21KT 3718 8696

RS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:06 PM CDTSpecial Weather StatementLMKMetcalfe, Monroe39 min
May 12, 7:18 PM CDTSpecial Weather StatementLMKButler27 min
May 12, 8:28 PM CDTSpecial Weather StatementLMKClinton, Cumberland, Russell62 min
May 13, 9:04 AM CDTSpecial Weather StatementLMKMonroe26 min
May 13, 9:34 AM CDTSpecial Weather StatementLMKCumberland26 min
May 13, 9:56 AM CDTSpecial Weather StatementLMKClinton, Russell49 min
May 13, 1:06 PM CDTSpecial Weather StatementLMKMadison24 min
May 13, 1:50 PM CDTSpecial Weather StatementLMKBourbon25 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.